liver enzyme issues

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Samantha Klingensmith
New Member


Date Joined Jun 2008
Total Posts : 2
   Posted 6/20/2008 7:05 AM (GMT -7)   
my 12yr old daughter has been dianosed UC 12/05. She recently underwent a liver biopsy due to elevated liver enzymes. She is on Urisdol now. Anyone know about liver and UC related problems, and can tell me more it would be appreciated.

Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 6/20/2008 8:39 AM (GMT -7)   
Hi Samantha,

I am very sorry your daughter got liver disease, that is pretty scary. I got kidney disease from Asacol and found another site that specializes in kidney disease which has been wonderful (not as good as here but still good). I hope you are able to find addt'l info from your post but it not, I recommend searching the web for a your daughters disease.........even though caused by meds, many ppl have the same disease I do, it's often idiopathic.

HTH!
Beth, 32 ~ small flare - hoping caused by aspirin - hydrocortisone e's
Major Flare Sept/Oct 07
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics.
Minimal Change Disease (Kidney Disorder) dx'd 09/07 - partial remission since 03/08
Prednisone 40mg 1xday, Simvastatin 20mg 1xday, Diovan 160mg 2xday. Tekturna 150mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.  Do you have edema? If so, check your blood protien level!
 


Samantha Klingensmith
New Member


Date Joined Jun 2008
Total Posts : 2
   Posted 6/20/2008 10:17 AM (GMT -7)   
No, this isn't med related. She has been having steadily elevated liver enzymes since before we started her on any meds. They think this is a hand in hand issue
but ty alot

mudua
Regular Member


Date Joined Apr 2007
Total Posts : 459
   Posted 6/20/2008 11:36 AM (GMT -7)   
My doctor told me that one of his patients had a liver transplant and after that all his UC symtoms disappeared.

Pooper Bowl Champ
Regular Member


Date Joined Jan 2008
Total Posts : 68
   Posted 6/20/2008 11:36 AM (GMT -7)   

 Sorry that your Daughter has to be put through so much. But I wouldn't panic. UC can effect many other parts of our body. The liver being one of them. I have had elevated liver enzymes for about 17 years now. Had so many tests done I won't bore you with their names. All tests came back neg. LE's can be elevated for several reasons. You may want to do a little research into "Primary Sclerosing Cholangitis" (PSC). It seems the Dr. has her on the meds for this already.  This is one of the side effects that can be caused by UC. It effects the bile ducts, which in turn causes elevated LE's. However, as I said don't get into a panic. It seems your Dr. is on top of this. Have they done an MRCP or ERCP. They will answer the PSC question. I hope my answer hasn't upset you but knowledge is the key. I wish your Daughter the best of health.

 
DX Pancolitis 3/2004
Colazol (Generic) 3 tabs 2x a day.
Levothyroxine .137 for Hypothyroidism
Multivitamin


quincy
Elite Member


Date Joined May 2003
Total Posts : 30067
   Posted 6/20/2008 12:10 PM (GMT -7)   
Hi....welcome to the forum.

What exactly was your daughter diagnosed with pertaining to her liver...Primary Sclerosing Cholangitis or Primary Biliary Cirrhosis?

How much URSO is she on?

Yes, be very concerned.....do all the homework on what she has....Is she seeing a liver specialist?

What other tests did she have?

What meds is she on for UC and is it throught her colon or limited?



quincy
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


glaciergrl
Regular Member


Date Joined Apr 2005
Total Posts : 269
   Posted 6/20/2008 8:09 PM (GMT -7)   
There are many things that can cause elevated liver enzymes. It is difficult to tell what your liver is doing because you don't normally experience symptoms until you are in stage 4 (0-4). I have Primary Sclerosing Cholangitis which can be associated with the UC. I have had it for 2 years now and am doing fine. The Ursodiol helps bring down your enzymes, I know it can be scary but hang in there. I am not on the urso anymore because my heptologist told me that urso is actually for preventing gall stones and it wasn't doing much for me. PSC advances pretty slowly. Feel free to email me with any questions, I have been researching this for over two years. The important thing to remember is that when you are in a UC flare your liver enzymes natually go up.
23yrs old/ college student/ Wisconsin

Diagnosed UC Pancolitis in Nov 2004
Diagnosed PSC in Oct 2006



Currently on Entocort EC (varying doses)

Levbid .375

Ursodiol 300mg BID

multi-vitamin

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 17, 2018 4:42 PM (GMT -7)
There are a total of 2,930,311 posts in 321,516 threads.
View Active Threads


Who's Online
This forum has 160270 registered members. Please welcome our newest member, lj23p.
388 Guest(s), 5 Registered Member(s) are currently online.  Details
SoMuchFun, sierraDon, Cyclone-ISU, xy123, iPoop